Brain Shivers….

Yes, it IS as strange and unpleasant as it might sound. Drugs that hit certain types of neurotransmitters like serotonin, norepinephrine or dopamine are often the cause of this most icky feeling of symptoms. The brain is a big ol’ web of electrical signals that get screwed up by sudden withdrawal from certain central nervous system drugs.

The brain shivers involve the electrical activity in ones brain going slightly haywire from the aforementioned withdrawal from these meds. For me, it was Effexor. My doctor took me off of it way too fast and I had four days with no sleep and blip after blip of weird neurological activity.

It’s sort of like a bad mushroom Trip that just makes you progressively more batshit and just plain miserable.

Coming off this drug was worse than any withdrawal I’ve ever experienced including opiates. Would never wish it on my worst enemies.  I was certain that I would never sleep again. I was sick, upside down feeling and just plain awful after smoking some marijuana finally put me out for the night after day four.

I hope you never have to experience this. Remember to go nice and easy and slow when titrating down on any psych drug.

Advertisements